MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Codes Failure to Deliver (2338); Difficult to Advance (2920); Failure to Eject (4010); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.Additional information was requested and received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A safety manager reported that during an intraocular lens (iol) implant procedure the lens delivery failed.The surgeon noticed the resistance in the injector, the injector arm did not engage the lens and passed over the iol.There was a patient contact with no patient harm.Additional information was requested and received.
 
Additional Manufacturer Narrative
Correction: on initial mdr the fda product problem of 2338 was an error.It should have been 4010 on the original mdr ¿ (corrected information provided in h.10.) additional information reported in h.3., h.6.And h.10.A non-qualified viscoelastic was indicated.The root cause may be related to a failure to follow the ifu.A non-qualified viscoelastic was used in the device.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.As stated in the ifu, only qualified company viscoelastics must be used in conjunction with the device.All other viscoelastics are not qualified for use.Lens delivery performance may be negatively affected when using other non-qualified viscoelastics leading to lens delivery issues and /or damage.The use of non-qualified viscoelastics is considered a failure to follow the ifu and is not recommended under any circumstance.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key12108885
Report Number1119421-2021-01306
Device Sequence Number14378835
Product Code KYB
UDI-Device Identifier00380652395366
UDI-Public00380652395366
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2023
Device Model NumberACU0T0
Device Lot Number15105443
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HYALIN PLUS VISCOELASTIC; HYALIN PLUS VISCOELASTIC